Share This Article:

Uncommon Side Effects of D-Pencillamine— 2 Case Reports

Full-Text HTML XML Download Download as PDF (Size:262KB) PP. 167-169
DOI: 10.4236/crcm.2014.33040    2,817 Downloads   3,662 Views  

ABSTRACT

D-Penicillamine is one of the diseases modifying medication used to treat Rheumatoid arthritis and Systemic sclerosis. In this article we have described two interesting cases of Dermatomyositis and Bullous pemphigoid secondary to D-Penicillamine. This article emphasizes the fact that D-Penicillamine remains as one of the effective and well-tolerated medications, however patients need close monitoring while on medication, so that uncommon side effects are recognized and treated promptly.

Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

Karjigi, U. and Ashok, D. (2014) Uncommon Side Effects of D-Pencillamine— 2 Case Reports. Case Reports in Clinical Medicine, 3, 167-169. doi: 10.4236/crcm.2014.33040.

References

[1] Fernandes, L., et al. (1977) Dermatomyositis Complicating Penicillamine Treatment. Annals of the Rheumatic Diseases, 36, 94-95. http://dx.doi.org/10.1136/ard.36.1.94
[2] Lund, H.I. and Nielsen, M. (1983) Penicillamine-Induced Dermatomyositis: A Case History. Scandinavian Journal of Rheumatology, 12, 350-352. http://dx.doi.org/10.3109/03009748309099739
[3] Grasedyck, K. (1988) D-Penicillamine—Side Effects, Pathogenesis and Decreasing the Risks. Zeitschrift fur Rheumatologie, 47, 17-19.
[4] Bucknall, R.C., et al. (1975) Myasthenia Gravis Associated with Penicillamine Treatment for Rheumatoid Arthritis. British Medical Journal, 1, 600-602. http://dx.doi.org/10.1136/bmj.1.5958.600
[5] Kolsi, R., et al. (1992) Dermatopolymyositis Induced by D-Penicillamine in Rheumatoid Polyarthritis. Apropos of 1 Case with Review of the Literature. Revue du Rhumatisme et des Maladies Osteo-articulaires, 59, 341-344.
[6] Meyer, O., et al. (1986) D-Penicillamine: Mechanism of Cellular Action and Induced Autoimmune Diseases. Revue du Rhumatisme et des Maladies Osteo-articulaires, 53, 15-20.
[7] Carroll, G.J., et al. (1987) Penicillamine Induced Polymyositis and Dermatomyositis. The Journal of Rheumatology, 14, 995-1001.
[8] Wright, G.D., et al. (1994) D-Penicillamine Induced Polymyositis Causing Complete Heart Block. Clinical Rheumatology, 13, 80-82. http://dx.doi.org/10.1007/BF02229870
[9] Ho, V.C., et al. (1985) Penicillamine Induced Pemphigus. The Journal of Rheumatology, 12, 583-586.
[10] Marsden, R.A., et al. (1977) Penicillamine-Induced Pemphigus. Proceedings of the Royal Society of Medicine, 70, 103-108.
[11] Doyle, D.R., et al. (1983) Fatal Polymyositis in D-Penicillamine-Treated Rheumatoid Arthritis. Annals of Internal Medicine, 98, 327-330. http://dx.doi.org/10.7326/0003-4819-98-3-327

  
comments powered by Disqus

Copyright © 2018 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.